Arkansas, 2015Drought in Arkansas, September 15 to 30, 2015
September 15 to 30, 2015 · NWS JAN · 2 events in 2 counties and zones
Very dry conditions occurred over southeast Arkansas during the summer months with drought conditions developing over the area by late summer.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $400,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very dry conditions occurred over southeast Arkansas during the summer months with drought conditions developing over the area by late summer.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 14, 8:22 PM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Sep 14, 8:22 PM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
922 PM CDT MON SEP 14 2015
.DISCUSSION...DEWPOINTS ACROSS THE REGION WERE IN THE MID TO UPPER
50S...WITH HIGHER VALUES TO THE SOUTH. WHILE THERE WILL LIKELY BE
SOME MIXING OVERNIGHT...SOUTHERLY FLOW IN GENERAL HAS RETURNED...SO
EXPECTING TEMPERATURES TO BE A LITTLE WARMER TONIGHT. RAISED VALUES
IN THE EAST TO MID 50S...NO REAL CHANGES ELSEWHERE. THERE WERE ECHOES
OFF THE COAST AND THE NAM SUGGESTS SOME CONVECTION MAY MOVE INLAND
LATE TONIGHT INTO TUESDAY. CONSIDERED INCREASING CLOUD COVER ACROSS
THE SOUTHWEST...BUT STUCK WITH CURRENT FORECAST. TWEAKED THE HOURLY
VALUES TO ACCOUNT FOR SLIGHTLY WARMER TEMPERATURES IN A FEW SPOTS.
OVERALL...THE FORECAST WAS GOOD.
&&
.AVIATION...A FEW THIN CIRRUS WERE NOTED ON SATELLITE IMAGERY MOVING
ACROSS SOUTHERN MS THIS EVENING. THESE HIGH CLOUDS WILL CONTINUE
TONIGHT BUT VFR CONDITIONS WILL PREVAIL AREAWIDE THROUGH TUESDAY
EVENING./22
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 55 86 64 89 / 0 4 11 3
MERIDIAN 54 86 63 88 / 0 5 5 4
VICKSBURG 56 87 64 90 / 0 7 9 4
HATTIESBURG 57 86 67 89 / 0 5 5 15
NATCHEZ 60 86 67 88 / 0 11 6 12
GREENVILLE 55 87 63 89 / 0 3 7 4
GREENWOOD 53 86 63 89 / 0 3 8 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
7/22
Hazardous weather outlook, Sep 14, 12:45 PM CST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CDT MON SEP 14 2015
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
151845-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
145 PM CDT MON SEP 14 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.
23
&&
...HAZARD LEGEND...
NO SHORT TERM HAZARDS EXPECTED.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
Drought, Chicot
- When
- September 15, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Chicot forecast zone
- Crop damage
- $200,000
- Reported by
- Drought Monitor
- Coordinates
- 33.267, -91.294 (the zone’s center; the record gives no point)
The very dry conditions continued across southeast Arkansas during September. The extended dry stretch resulted in an area of severe (D2) drought developing across the region by September 15th. Approximately 25 to 50 percent of normal rainfall occurred across this area in August and September. Crops were put under more stress from the dry and hot conditions.
Drought, Ashley
- When
- September 15, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Ashley forecast zone
- Crop damage
- $200,000
- Reported by
- Drought Monitor
- Coordinates
- 33.191, -91.768 (the zone’s center; the record gives no point)
The very dry conditions continued across southeast Arkansas through September. The extended dry stretch resulted in an area of severe (D2) drought developing across the region by September 15th. Approximately 25 to 50 percent of normal rainfall occurred across this area in August and September. Crops were put under more stress from the dry and hot conditions.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Mississippi, September 15 to 30, 2015$3.2 million · 8 events
- Tsunami and Flash Flooding in California, September 15 to 17, 2015$875,000 · 10 events
- Drought in Louisiana, September 15 to 30, 2015$800,000 · 4 events
- Damaging Wind in Nebraska, September 15, 2015$15,000 · 52 kt wind · 1 event
- Flash Flooding and Heavy Rain in Hawaii, September 15 to 21, 20158 events
- Drought in Texas, September 15 to 30, 20157 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 15, 20154 events
- Flash Flooding in Utah, September 15, 20154 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 15, 20154 events
- Drought in Texas, September 15 to 30, 20152 events
- Damaging Winds in New Mexico, September 15, 2015$500 · 50 kt wind · 2 events
- Damaging Wind in Nebraska, September 15, 201557 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601135, 601136.